About this Journal Submit a Manuscript Table of Contents
International Journal of Differential Equations
Volume 2012 (2012), Article ID 417261, 16 pages
http://dx.doi.org/10.1155/2012/417261
Review Article

Life Span of Positive Solutions for the Cauchy Problem for the Parabolic Equations

Department of Applied Physics, Waseda University, 3-4-1 Okubo, Shinjuku-ku, Tokyo 169-8555, Japan

Received 15 December 2011; Accepted 30 January 2012

Academic Editor: Ebrahim Momoniat

Copyright © 2012 Yusuke Yamauchi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. Fujita, “On the blowing up of solutions of the Cauchy problem for ut=Δu+u1+α,” Journal of the Faculty of Science. University of Tokyo. Section IA, vol. 13, pp. 109–124, 1966. View at Zentralblatt MATH
  2. K. Hayakawa, “On nonexistence of global solutions of some semilinear parabolic differential equations,” Proceedings of the Japan Academy, vol. 49, pp. 503–505, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. K. Kobayashi, T. Sirao, and H. Tanaka, “On the growing up problem for semilinear heat equations,” Journal of the Mathematical Society of Japan, vol. 29, no. 3, pp. 407–424, 1977. View at Publisher · View at Google Scholar
  4. F. B. Weissler, “Existence and nonexistence of global solutions for a semilinear heat equation,” Israel Journal of Mathematics, vol. 38, no. 1-2, pp. 29–40, 1981. View at Publisher · View at Google Scholar
  5. R. G. Pinsky, “Existence and nonexistence of global solutions for ut=Δu+a(x)up in Rd,” Journal of Differential Equations, vol. 133, no. 1, pp. 152–177, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. Y.-W. Qi, “The critical exponents of parabolic equations and blow-up in Rn,” Proceedings of the Royal Society of Edinburgh A, vol. 128, no. 1, pp. 123–136, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. Y.-W. Qi and M.-X. Wang, “Critical exponents of quasilinear parabolic equations,” Journal of Mathematical Analysis and Applications, vol. 267, no. 1, pp. 264–280, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. J. Aguirre and M. Escobedo, “A Cauchy problem for utΔu=up with 0<p<1. Asymptotic behaviour of solutions,” Annales de la faculté des sciences de Toulouse. Mathématiques, vol. 8, no. 2, pp. 175–203, 1986/87.
  9. Y. Aoyagi, K. Tsutaya, and Y. Yamauchi, “Global existence of solutions for a reaction-diffusion system,” Differential and Integral Equations, vol. 20, no. 12, pp. 1321–1339, 2007. View at Zentralblatt MATH
  10. M. Escobedo and M. A. Herrero, “Boundedness and blow up for a semilinear reaction-diffusion system,” Journal of Differential Equations, vol. 89, no. 1, pp. 176–202, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. M. Escobedo and H. A. Levine, “Critical blowup and global existence numbers for a weakly coupled system of reaction-diffusion equations,” Archive for Rational Mechanics and Analysis, vol. 129, no. 1, pp. 47–100, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. K. Mochizuki and Q. Huang, “Existence and behavior of solutions for a weakly coupled system of reaction-diffusion equations,” Methods and Applications of Analysis, vol. 5, no. 2, pp. 109–124, 1998. View at Zentralblatt MATH
  13. Y. Yamauchi, “Blow-up results for a reaction-diffusion system,” Methods and Applications of Analysis, vol. 13, no. 4, pp. 337–349, 2006. View at Zentralblatt MATH
  14. K. Deng and H. A. Levine, “The role of critical exponents in blow-up theorems: the sequel,” Journal of Mathematical Analysis and Applications, vol. 243, no. 1, pp. 85–126, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. H. A. Levine, “The role of critical exponents in blowup theorems,” SIAM Review, vol. 32, no. 2, pp. 262–288, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. T.-Y. Lee and W.-M. Ni, “Global existence, large time behavior and life span of solutions of a semilinear parabolic Cauchy problem,” Transactions of the American Mathematical Society, vol. 333, no. 1, pp. 365–378, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. N. Mizoguchi and E. Yanagida, “Blowup and life span of solutions for a semilinear parabolic equation,” SIAM Journal on Mathematical Analysis, vol. 29, no. 6, pp. 1434–1446, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. T. Cazenave, F. Dickstein, and F. B. Weissler, “Global existence and blowup for sign-changing solutions of the nonlinear heat equation,” Journal of Differential Equations, vol. 246, no. 7, pp. 2669–2680, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. F. Dickstein, “Blowup stability of solutions of the nonlinear heat equation with a large life span,” Journal of Differential Equations, vol. 223, no. 2, pp. 303–328, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. H. A. Levine, “Some nonexistence and instability theorems for solutions of formally parabolic equations of the form Put=Au+f(u),” Archive for Rational Mechanics and Analysis, vol. 51, pp. 371–386, 1973. View at Zentralblatt MATH
  21. N. Mizoguchi and E. Yanagida, “Critical exponents for the blow-up of solutions with sign changes in a semilinear parabolic equation,” Mathematische Annalen, vol. 307, no. 4, pp. 663–675, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. N. Mizoguchi and E. Yanagida, “Critical exponents for the blowup of solutions with sign changes in a semilinear parabolic equation. II,” Journal of Differential Equations, vol. 145, no. 2, pp. 295–331, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. S. Kaplan, “On the growth of solutions of quasi-linear parabolic equations,” Communications on Pure and Applied Mathematics, vol. 16, pp. 305–330, 1963. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. Y. Fujishima and K. Ishige, “Blow-up for a semilinear parabolic equation with large diffusion on RN,” Journal of Differential Equations, vol. 250, no. 5, pp. 2508–2543, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. Y. Fujishima and K. Ishige, “Blow-up for a semilinear parabolic equation with large diffusion on RN. II,” Journal of Differential Equations, vol. 252, no. 2, pp. 1835–1861, 2012.
  26. Y. Giga, Y. Seki, and N. Umeda, “Blow-up at space infinity for nonlinear heat equations,” in Recent Advances in Nonlinear Analysis, pp. 77–94, World Scientific, Hackensack, NJ, USA, 2008.
  27. Y. Giga and N. Umeda, “On blow-up at space infinity for semilinear heat equations,” Journal of Mathematical Analysis and Applications, vol. 316, no. 2, pp. 538–555, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. Y. Giga and N. Umeda, “Blow-up directions at space infinity for solutions of semilinear heat equations,” Boletim da Sociedade Paranaense de Matemática. 3rd Série, vol. 23, no. 1-2, pp. 9–28, 2005. View at Zentralblatt MATH
  29. C. Gui and X. Wang, “Life spans of solutions of the Cauchy problem for a semilinear heat equation,” Journal of Differential Equations, vol. 115, no. 1, pp. 166–172, 1995. View at Publisher · View at Google Scholar
  30. Y. Kobayashi, “Behavior of the life span for solutions to the system of reaction-diffusion equations,” Hiroshima Mathematical Journal, vol. 33, no. 2, pp. 167–187, 2003. View at Zentralblatt MATH
  31. K. Mukai, K. Mochizuki, and Q. Huang, “Large time behavior and life span for a quasilinear parabolic equation with slowly decaying initial values,” Nonlinear Analysis: Theory, Methods & Applications, vol. 39, no. 1, pp. 33–45, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. K. Mochizuki and R. Suzuki, “Blow-up sets and asymptotic behavior of interfaces for quasilinear degenerate parabolic equations in RN,” Journal of the Mathematical Society of Japan, vol. 44, no. 3, pp. 485–504, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. T. Ozawa and Y. Yamauchi, “Life span of positive solutions for a semilinear heat equation with general non-decaying initial data,” Journal of Mathematical Analysis and Applications, vol. 379, no. 2, pp. 518–523, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. R. G. Pinsky, “The behavior of the life span for solutions to ut=Δu+a(x)up in Rd,” Journal of Differential Equations, vol. 147, no. 1, pp. 30–57, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. Y. Seki, “On directional blow-up for quasilinear parabolic equations with fast diffusion,” Journal of Mathematical Analysis and Applications, vol. 338, no. 1, pp. 572–587, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. Y. Seki, N. Umeda, and R. Suzuki, “Blow-up directions for quasilinear parabolic equations,” Proceedings of the Royal Society of Edinburgh A, vol. 138, no. 2, pp. 379–405, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. Y. Yamauchi, “Life span of solutions for a semilinear heat equation with initial data having positive limit inferior at infinity,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 15, pp. 5008–5014, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. M. Yamaguchi and Y. Yamauchi, “Life span of positive solutions for a semilinear heat equation with non-decaying initial data,” Differential and Integral Equations, vol. 23, no. 11-12, pp. 1151–1157, 2010.
  39. N. Mizoguchi and E. Yanagida, “Life span of solutions with large initial data in a semilinear parabolic equation,” Indiana University Mathematics Journal, vol. 50, no. 1, pp. 591–610, 2001. View at Zentralblatt MATH